Texas, 2012

Drought in Texas, November 20 to 30, 2012

November 20 to 30, 2012 · NWS FWD · 9 events in 9 counties and zones

With little to no rainfall across the area throughout the month of November counties that were not classified in drought at the beginning of the month were downgraded to severe drought (D2) by the end of the month.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$18,000
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

With little to no rainfall across the area throughout the month of November counties that were not classified in drought at the beginning of the month were downgraded to severe drought (D2) by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 19, 11:19 PM CST, 41 minutes earlier.

Area forecast discussion, Nov 19, 11:19 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1119 PM CST MON NOV 19 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. SCT/BKN HIGH
CLOUDS WILL CONTINUE TO OVERSPREAD THE AREA. LIGHT SOUTH WINDS
WILL BECOME EASTERLY TOMORROW AS A SURFACE RIDGE SLIDES EAST OF
THE REGION.

&&

.PREV DISCUSSION... /ISSUED 310 PM CST MON NOV 19 2012/
MID LEVEL IMPULSE THAT MOVED THROUGH YESTERDAY RESULTED IN AN
INCREASE IN CLOUD COVER BUT VERY LITTLE IN THE WAY OF RAINFALL.
THE PERIODIC CLOUDS WILL LINGER AROUND THROUGH THE REMAINDER OF
THE EVENING BEFORE CLEARING OUT TONIGHT AS DRIER MID LEVEL AIR
MOVES IN. BRIEF SHORTWAVE RIDGING WILL TRAVERSE THE AREA DURING
THE DAY TOMORROW RESULTING IN PARTLY CLOUDY SKIES AND WELL ABOVE
NORMAL TEMPERATURES. LOW LEVEL MOISTURE NEVER REALLY SCOURS OUT SO
OVERNIGHT LOW WILL BE WARM FOR THE NEXT SEVERAL MORNINGS.

A WEAK DISTURBANCE CURRENTLY APPROACHING THE BAJA CALIFORNIA WILL
EVENTUALLY SPREAD ACROSS WEST TEXAS BY LATE WEDNESDAY. THIS WILL
RESULT IN INCREASING CLOUD COVER AND SOME SCATTERED CONVECTIVE
ACTIVITY ACROSS WEST TEXAS. AS THIS FEATURE CONTINUES EAST IT WILL
WEAKEN AND HAVE REMOVED POPS FOR THANKSGIVING DAY. MEANWHILE
ACROSS THE NORTHERN US A MUCH STRONGER SYSTEM WILL MOVE INTO THE
GREAT LAKES. THIS WILL DRAG A COLD FRONT INTO THE SOUTHERN PLAINS.
THE FRONT IS EXPECTED TO MOVE INTO NORTH TEXAS LATE THURSDAY NIGHT
AND WILL HAVE SOME LOW POPS THURSDAY NIGHT INTO FRIDAY. GIVEN THE
TIME OF DAY AND RELATIVELY WEAK FORCING...THINK ANY PRECIPITATION
WILL JUST BE SHOWERS. AS THE FRONT MOVES SOUTH...THERE MAY BE AN
ISOLATED STORM OR TWO ON FRIDAY. SEVERE WEATHER DOES NOT APPEAR TO
BE A THREAT AT THIS TIME. HIGH PRESSURE BUILDS IN BEHIND THE FRONT
BUT QUICKLY GETS SHUNTED EAST OVER THE WEEKEND. HIGHS BEHIND THE
FRONT FRIDAY AND SATURDAY WILL BE IN THE 60S WITH TEMPERATURES
WARMING BACK INTO THE 70S BY SUNDAY.

MEDIUM RANGE MODELS CONTINUE AN INTERESTING TREND OF SHOWING A
STRONG SHOT OF COLD AIR BY THE MIDDLE OF NEXT WEEK ALONG WITH SOME
PRECIPITATION. THE OPERATIONAL GUIDANCE VARIES CONSIDERABLY WITH
RESPECT TO TIMING/AMOUNT OF PRECIP AS DO THE ENSEMBLE MEMBERS SO
CONFIDENCE IN ANY FORECAST IS VERY LOW BUT THIS SYSTEM WILL NEED
TO BE MONITORED OVER THE NEXT SEVERAL DAYS.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  54  78  54  80  55 /   0   0   0   5   5
WACO, TX              50  79  52  78  50 /   0   0   0   5   5
PARIS, TX             50  76  49  78  51 /   0   0   0   5   5
DENTON, TX            49  76  49  78  51 /   0   0   0   5   5
MCKINNEY, TX          50  77  49  76  52 /   0   0   0   5   5
DALLAS, TX            55  78  54  80  56 /   0   0   0   5   5
TERRELL, TX           53  77  50  76  52 /   0   0   0   5   5
CORSICANA, TX         53  78  53  79  54 /   0   0   0   5   5
TEMPLE, TX            53  79  52  79  52 /   0   0   0   5   5
MINERAL WELLS, TX     51  78  51  77  52 /   0   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/85
Hazardous weather outlook, Nov 19, 2:26 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CST MON NOV 19 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
226 PM CST MON NOV 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THANKSGIVING NIGHT AND
FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Hopkins

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hopkins forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Palo Pinto

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Parker

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Tarrant

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tarrant forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Eastland

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
Eastland forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Lampasas

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lampasas forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, McLennan

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
McLennan forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Bell

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bell forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Falls

When
November 20, 12:00 AM CST to November 30, 11:59 PM CST
Where
Falls forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419770, 419771, 419772, 419773, 419774, 419775, 419776, 419777, 419778.